Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 121, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2020, 3:11 PM CDT for Montgomery County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 22, 2020, 3:30 PM CDT
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 18 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WUUS54 KOHX 222011 SVROHX TNC125-222030- /O.NEW.KOHX.SV.W.0121.200622T2011Z-200622T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 311 PM CDT Mon Jun 22 2020 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Northeastern Montgomery County in Middle Tennessee... * Until 330 PM CDT. * At 310 PM CDT, a severe thunderstorm was located over Clarksville, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Clarksville. This includes Interstate 24 between mile markers 1 and 8. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3651 8730 3658 8742 3664 8738 3664 8714 TIME...MOT...LOC 2010Z 216DEG 27KT 3659 8731 HAIL...<.75IN WIND...60MPH $$ Whitehead
1 follow-up statement
232
WWUS54 KOHX 222027
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
327 PM CDT Mon Jun 22 2020
TNC125-222036-
/O.EXP.KOHX.SV.W.0121.000000T0000Z-200622T2030Z/
Montgomery TN-
327 PM CDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
WILL EXPIRE AT 330 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3651 8730 3658 8742 3664 8738 3664 8714
TIME...MOT...LOC 2026Z 216DEG 27KT 3667 8724
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:23 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 22, 2:23 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Nashville TN 223 PM CDT Mon Jun 22 2020 .DISCUSSION... Very weak fast-paced ridge from last night on its way out as next upper shortwave already nearing the MS river, and is expected to push into the mid-state later tonight. This wave is accompanied by a SFC/LL trough axis, and pretty deep moisture, thus expected quite a bit of develop this afternoon to continue into much of tonight. parameters remain such that isolated storms could become strong into tonight. Behind this wave is yet another, set to push across Tues night into early Wed. This axis is expected to push a weak shallow cold front through the area on Tues. This is quite a bit of drying expected behind this first wave, and not quite as much activity is expected on Tues, despite a front pushing through. This south is likely to see the most development of Tues. Long-wave upper trough remains across the region until late week, with an upper ridge building Fri into the weekend. Tues's front will pass but not make it very far south, thus some moderate moisture will hang back possible leaving scattered showers across mainly the east/south on Wed. Pcpn likely to be minimal Wed night-Thu night with scattered showers/storms mainly afternoon developing Fri-Sun as upper ridge builds. Again, SVR parameters remain low-end, but instability will climb in afternoon. At this point however, not much coming down the pipe to cause any widespread severe storms. && .AVIATION... 18Z TAF DISCUSSION. Numerous showers and thunderstorms will develop across the area with passage of a couple of disturbances. Conditions through this afternoon will be mainly VFR outside the clusters of storms. The time of greatest focus will come this evening 00Z- 06Z. Localized very heavy downpours and gusty winds will occur. After 06Z, look for MVFR cigs and scattered showers. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 84 66 84 65 / 70 60 30 20 10 Clarksville 69 82 63 83 62 / 70 50 10 10 0 Crossville 66 78 60 77 60 / 60 70 60 30 10 Columbia 69 85 64 83 63 / 70 70 40 20 10 Lawrenceburg 69 84 65 82 63 / 70 70 40 30 10 Waverly 69 84 64 84 63 / 70 50 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........13
Hazardous weather outlook, Jun 22, 10:49 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1049 AM CDT Mon Jun 22 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-231600- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1049 AM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Numerous showers and scattered thunderstorms are expected today through tonight. A few storms could be strong to briefly severe, mainly in the afternoon. Damaging winds will be the primary threat. Locally heavy downpours will occur. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. For Tuesday, a few storms could be strong with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Special weather statement, Jun 22, 10:53 AM CDT, 4 hours 18 minutes before
Special Weather Statement National Weather Service Nashville TN 1053 AM CDT Mon Jun 22 2020 TNZ030-032-064-065-221645- Putnam TN-De Kalb TN-Smith TN-White TN- 1053 AM CDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...CENTRAL DE KALB...NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 1145 AM CDT... At 1052 AM CDT, Doppler radar was tracking a strong thunderstorm near Smithville, moving northeast at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cookeville, Smithville, Baxter, Dowelltown, Center Hill Lake, Hamptons Crossroads, Bakers Crossroads, Burgess Falls State Park and Edgar Evans State Park. This includes Interstate 40 between mile markers 263 and 293. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3584 8559 3603 8597 3624 8582 3615 8539 TIME...MOT...LOC 1552Z 219DEG 15KT 3603 8583 13
Special weather statement, Jun 22, 1:28 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
128 PM CDT Mon Jun 22 2020
TNZ027-028-062-221900-
Rutherford TN-Davidson TN-Wilson TN-
128 PM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND SOUTHWESTERN WILSON COUNTIES UNTIL 200 PM
CDT...
At 128 PM CDT, Doppler radar was tracking a strong thunderstorm over
La Vergne, or 15 miles southeast of Nashville, moving northeast at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Smyrna, La Vergne, Mount Juliet, Rural Hill, Antioch, Percy Priest
Lake and Gladeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3609 8636 3590 8655 3596 8663 3597 8662
3598 8665 3603 8672 3621 8660
TIME...MOT...LOC 1828Z 220DEG 20KT 3603 8658
13Special weather statement, Jun 22, 1:47 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
147 PM CDT Mon Jun 22 2020
TNZ005-006-023-024-221930-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
147 PM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY...
STEWART...CENTRAL HOUSTON AND WESTERN HUMPHREYS COUNTIES UNTIL 230 PM
CDT...
At 146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Murray to Waverly. Movement was north at
45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville,
Tennessee Ridge, Big Rock, Cumberland City, I-40 Near The Tennessee
River, Woodlawn, Land Between The Lakes, Houston County Airport and
Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3666 8785 3663 8785 3664 8744 3584 8795
3594 8793 3594 8800 3598 8802 3613 8792
3617 8792 3622 8795 3631 8796 3645 8806
3656 8803 3668 8807
TIME...MOT...LOC 1846Z 197DEG 41KT 3665 8830 3616 8788
13Special weather statement, Jun 22, 2:44 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
244 PM CDT Mon Jun 22 2020
TNZ005-006-222015-
Stewart TN-Montgomery TN-
244 PM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHEASTERN
STEWART COUNTIES UNTIL 315 PM CDT...
At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Big Rock to 13 miles south
of Clarksville. Movement was northeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Clarksville, Palmyra, Cunningham and Woodlawn.
This includes Interstate 24 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3662 8713 3661 8712 3656 8714 3633 8745
3663 8776 3664 8712
TIME...MOT...LOC 1944Z 220DEG 25KT 3665 8768 3638 8743
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:53 AM CDT | Special Weather Statement | OHX | DeKalb, Putnam | 52 min |
| Jun 22, 1:28 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
| Jun 22, 1:47 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 43 min |
| Jun 22, 2:44 PM CDT | Special Weather Statement | OHX | Montgomery | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.